I started taking magnesium for anxiety a few days ago (250 mg of Mag. citrate/oxide) and I seem to be having more of what I call power surges and hands sweating. I also have had vivid dreams. It seems like the magnesium is causing me to have more anxiety. Has this happened to anyone else? Thanks!
The only problem I experienced with taking Magnesium (and I take 400-500 mg per day) is a looser stool. This was okay with me because I tend to get constipated, which I have less trouble with now. Try to stick with it a little while, maybe it's just a coincidence.
I have problems taking magnesium. The first time it was just magnesium from a store like Walmart. Not sure where I got it. It gave me servere stomach upset and strange feeling come over my head and face. I thought maybe I was imagining it. Tried it a couple times the same thing happened so I quit. I was wanting to use magnesium for migraines as I read it helps with that. Then I was reading where someone using magnesium couldn't tolerate it but tried cheleated magnesium, with good results.
So I decided to go to just a vitamin shop and get cheleated magnesium. It didn't give me the same problems as the other. But I think it caused a strange weakness in my throat and tongue. I know that seems strange its hard to explain. So I stopped taking it. I was told to make sure it has calcium and magnesium together as there some reason to take it that way that is suppose to help. Not sure what the reason was. I am going to try it again because I didn't take it long enough to see if it helped with migraines. It might have been on this board that someone posted about the magnesium, cheleated and calcium. If so hopefully they will read this and post about it again. I hope it works out for you.
hi. i've been taking a complete menopause supplement which contains, amongst other things, magnesium and calcium, after reading through all the natural solution threads here on this board. far from having adverse reactions, i'm pretty sure it's helped me tremendously with all (or most) of the menopause symptoms i experience. they haven't gone away, but either i deal with them better, or they actually are better. who knows?
i too would say stick with it and give it a fair go. the symptoms you describe could just be your menopause symptoms changing, which they do. i know my hot flashes, or power surges, change almost weekly. and as for sleep disturbance - well, that's a new adventure every night!!!!
Thanks for the information everyone. I read on a website yesterday that magnesium may give you sleep distrubances and bursts of energy if taken too late in the day. I may get the chelated version and take a half of the tablet to see how I do. Linma, I take B2 for my migraines. I have gone to a neuro doc and he put me on 400mg a day. He said it may take about 3 months to work. You can also try CoQ10. I will be trying that next if the B2 doesn't work. Have a good one!
Thats interesting the B-2 information hadn't heard that one. I will give it a try. I was just reading about migraine and inflammation and how in Europe they are using a high dose of a med like ibuprofin as migraine has alot of inflammation involvement. And that chronic migraine comes from muscles that are constricted that pinch on nerves cause inflammation that the send the signal to the brain to make a migraine. Why perimenopause has caused more migraine for me in relationship to muscles or inflammation I don't know.
I have perinious anemia lack of B-12 absorbtion. I am suppose to get shots but have stopped just because its hard for me to get where I need to. I hadn't heard of the coq10 working for migraines either. Guess theres a lot I need to try. Life would be so much better without migraines. I hold myself ridgid trying to maintain balance that has irritated my neck muscle as well as discs that have been damaged. Maybe not sleeping well because of hormone changes with this time of life has contributed to migraines its a snow ball effect. Thanks for posting your information.
I was told that hormones can cause us to get more migraines. I also get muscle tension at the base of my head at certain times of my cycle. Headaches usually follow. I believe that this is triggered by my homones going haywire during ovulation. You may want to talk to a neuro doc if possible about the B2 and the CoQ10. [removed]
Last edited by mod-anon; 11-29-2006 at 10:33 PM.
Reason: do not instruct members on how to find websites.